Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 6, 2009, 4:16 AM CST for 8 counties in Texas. It took effect at Feb 6, 2009, 9:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 4:16 AM CST (10:16 UTC)
- In effect from
- Feb 6, 2009, 9:00 AM CST
- Expired
- Feb 6, 2009, 6:58 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 061016 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 416 AM CST FRI FEB 6 2009 ...WINDY CONDITIONS WILL PROVIDE AN ELEVATED FIRE WEATHER RISK ACROSS DEEP SOUTH TEXAS TODAY... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE BREEZY TO WINDY CONDITIONS ACROSS DEEP SOUTH TEXAS LATER THIS MORNING THROUGH EARLY THIS EVENING. TXZ248>257-061830- /O.UPG.KBRO.FW.A.0006.090206T1500Z-090207T0000Z/ /O.NEW.KBRO.FW.W.0005.090206T1500Z-090207T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 416 AM CST FRI FEB 6 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF DRY AND CURED FUELS AND SOUTHEAST WINDS OF 25 TO 30 MPH WILL PROVIDE A CRITICAL FIRE WEATHER RISK TO MOST OF DEEP SOUTH TEXAS TODAY. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CASTILLO
2 follow-up statements
000 WWUS84 KBRO 062227 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 427 PM CST FRI FEB 6 2009 ...WINDY CONDITIONS WILL PROVIDE AN ELEVATED FIRE WEATHER RISK ACROSS DEEP SOUTH TEXAS THROUGH THIS EVENING AND AGAIN ON SATURDAY... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE BREEZY TO WINDY CONDITIONS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON AND AGAIN ON SATURDAY. TXZ248>257-070300- /O.NEW.KBRO.FW.A.0007.090207T1600Z-090208T0100Z/ /O.CON.KBRO.FW.W.0005.000000T0000Z-090207T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 427 PM CST FRI FEB 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE COMBINATION OF DRY AND CURED FUELS AND SOUTHEAST WINDS OF 25 TO 30 MPH WILL PROVIDE A CRITICAL FIRE WEATHER RISK TO MOST OF DEEP SOUTH TEXAS THIS AFTERNOON AND AGAIN ON SATURDAY. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 65
000 WWUS84 KBRO 070058 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 658 PM CST FRI FEB 6 2009 ...WINDY CONDITIONS WILL PROVIDE AN ELEVATED FIRE WEATHER RISK ACROSS DEEP SOUTH TEXAS ON SATURDAY... .THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE BREEZY TO WINDY CONDITIONS ACROSS DEEP SOUTH TEXAS ON SATURDAY. TXZ248>257-071200- /O.CAN.KBRO.FW.W.0005.000000T0000Z-090207T0300Z/ /O.CON.KBRO.FW.A.0007.090207T1600Z-090208T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 658 PM CST FRI FEB 6 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE COMBINATION OF DRY AND CURED FUELS AND SOUTHEAST WINDS OF 25 TO 30 MPH WILL PROVIDE A CRITICAL FIRE WEATHER RISK TO MOST OF DEEP SOUTH TEXAS ON SATURDAY. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 65
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 6, 3:34 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 6, 3:34 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CST FRI FEB 6 2009
.DISCUSSION...WIND WILL BE THE MAIN CONCERN TODAY AND THROUGH THE
WEEKEND AS A STRONG LOW LEVEL JET IS PROGGED TO DEVELOP ACROSS THE
LOWER TEXAS COAST THIS AFTERNOON AND A NOCTURNAL LOW LEVEL JET
DEVELOPS TONIGHT. IN ADDITION...HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND LOW PRESSURE ACROSS THE NORTHERN PLAINS WILL
PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE CWA. BREEZY TO WINDY
CONDITIONS EXPECTED THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS
THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. WILL GO AHEAD AND ISSUE
A WIND ADVISORY FOR INLAND CAMERON...INLAND WILLACY...KENEDY AND
HIDALGO COUNTIES FOR TODAY. THE 06Z NAM PROGS ANOTHER NOCTURNAL
JET SATURDAY NIGHT BUT NOT AS STRONG AS TONIGHTS BUT BREEZY TO
WINDY CONDITIONS WILL PERSIST THROUGH SUNDAY. EXPECT ABOVE NORMAL
TEMPERATURES TO PERSIST THROUGH EARLY NEXT WEEK WITH DRY
CONDITIONS. THE PRESSURE GRADIENT IS EXPECTED TO RELAX WITH A WEAK
COLD FRONT MOVING INTO THE RIO GRANDE PLAINS MONDAY. A 500MB
TROUGH ACROSS THE SOUTHWEST U.S. TUESDAY IS PROGGED TO MOVE
EASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY. THIS WILL BRING A
COLD FRONT THROUGH THE LOWER RIO GRAND VALLEY WEDNESDAY BRINGING A
SLIGHT CHANCE OF SHOWERS ACROSS THE COASTAL SECTIONS LATE TUES
NIGHT INTO EARLY WEDNESDAY. THIS WILL BRING SOME SLIGHTLY COOLER
TEMPERATURES FOR THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...THE MAIN FORECAST ISSUE FOR THE UPCOMING TAF PERIOD WILL
BE THE STRENGTHENING SURFACE WINDS DUE TO THE SURFACE LOW PRESSURE
AREA DEVELOPING OVER THE UPPER MIDWEST OVER THE NEXT SEVERAL DAYS.
EXPECT THE STRONG SOUTHEASTERLY LOW LEVEL WINDS WILL QUICKLY
INCREASE AFTER SUNRISE TODAY AS THE CURRENT KBRO VWP SHOWS A
SUSTAINED SOUTHERLY LLJ FROM 30 TO 35 KNOTS. WILL INCLUDE A MENTION
OF LLWS IN THE FIRST PERIOD DUE TO THE PRESENCE OF THE LLJ. THE
STRONG SOUTHERLY FLOW WILL THEN DECOUPLE ONCE AGAIN FRI NIGHT
ALLOWING THE SURFACE WINDS TO WEAKEN SOME. EXPECT VFR CEILINGS AND
VSBYS TO PREVAIL AS THE 00Z BRO SOUNDING SHOWS A FAIRLY PARCHED
SOUNDING IN PLACE OVER THE REGION.
&&
.MARINE...MTRPIL REPORTS A SSE WIND AROUND 10 KTS WITH BUOY020
REPORTING A SE WIND AT 21G27KTS WITH SWELLS NEAR 7 FT. THE
TIGHTENING PGF WILL MAINTAIN STRONG SCA WINDS ACROSS THE LOWER
TX COASTLINE OVER THE NEXT SEVERAL DAYS. THIS WILL BUILD THE OVERALL
GULF SWELLS THROUGHOUT SUNDAY. THE PGF WILL THEN WEAKEN SOME AFTER
SUNDAY AS THE SURFACE LOW OVER THE CENTRAL U.S. LIFTS OUT FURTHER TO
THE NORTHEAST AWAY FROM THE SOUTH CENTRAL PLAINS STATES. WILL
MAINTAIN THE SCA FOR THE ENTIRE BRO CWA TODAY.
&&
.FIRE WEATHER...WITH ABNORMALLY DRY CONDITIONS ACROSS MOST OF DEEP
SOUTH TX AND MODERATE DROUGHT CONDITIONS ACROSS NORTHEAST PORTIONS
OF THE CWA...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR ALL
OF DEEP SOUTH TX TODAY AS WINDS WILL INCREASE TO WARNING CRITERIA
TODAY IN COMBINATION WITH THE CURED FUELS ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 64 79 64 / 0 0 0 0
BROWNSVILLE 78 64 79 64 / 0 0 0 0
HARLINGEN 80 64 80 63 / 0 0 0 0
MCALLEN 79 64 81 63 / 0 0 0 0
RIO GRANDE CITY 81 61 82 61 / 0 0 0 0
SOUTH PADRE ISLAND 74 65 76 66 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR TXZ248>257.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
TXZ251-253>255.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
PUBLIC/GRIDS...61
AVIATION/MARINE/MESO...60Hazardous weather outlook, Feb 5, 5:06 AM CST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CST THU FEB 5 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-061115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 506 AM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. WINDS ARE EXPECTED TO INCREASE OVER THE COASTAL WATERS THIS AFTERNOON AND SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT. IN ADDITION...A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED FOR AREA BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO INCREASE TO NEAR SMALL CRAFT ADVISORY CONDITIONS ACROSS THE COASTAL WATERS FRIDAY AND CONTINUE TO REMAIN NEAR SMALL CRAFT ADVISORY CONDITIONS THROUGH SUNDAY. THIS WILL PROVIDE A MODERATE RISK OF RIP CURRENTS FRIDAY THROUGH SUNDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:49 AM CST | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 14 hr |
| Feb 6, 12:18 PM CST | Small Craft Advisory | BRO | 33 hr | |
| Feb 6, 4:27 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.